Help! Any info you have about clonazepam (aka Klonopin, Paxam, Rivotril)

Discussion in 'Self Harm & Substance Abuse' started by Valteron, Feb 6, 2009.

Thread Status:
Not open for further replies.
  1. Valteron

    Valteron Well-Known Member

    I have decided to face the fact that many of my problems and suicidal feelings are due to my addiction to Clonazepam (marketed under the trade-names Klonopin in the United States and Paxam or Rivotril in various other English-speaking countries).

    Any help anyone can give me from their personal experience with this drug, under one name or another, will be appreciated, especially relating to how it affected them, and how they got off it. The better I know my enemy, the better I can fight for my freedom.:mad:

    First of all, I do not really need this drug. The doctor prescribed it for occasional use for occasional sleeplessness. Yeah. . . .right.:rolleyes: I have been taking 1 mg. OR OFTEN LESS every night for almost 5 years. I have not taken sleep aids most of my life. Sure, I have had occasional nights of poor sleep, but so what? I take this pill every night. I am sure I am addicted to it.

    About 2 or 3 years ago I started to have depression and suicidal feelings that made no sense, since objectively speaking my life is just perfect from a financial, health and relationship point of view. I actually have an ideal, enviable life. It is just that my brain does not seem to know it.

    Now, in the past year, I have noticed a very sharp decline in my sex drive and my ability to orgasm. I am a 61-year-old male and I realize that a gradual decline in libido comes with age, but not like this!

    I hereby declare that I will get off this dope or know the reason why!:mad:

    Any and all help from people who have been affected by this drug, especially if you managed to get off it, would help my in my fight!
    I seem to get stupid anxiety attacks even when I cut down gradually.
     
  2. Acy

    Acy Mama Bear - TLC, Common Sense Staff Member Safety & Support

    Hiya, Valteron,

    Perhaps you could talk with your doc about getting off this drug. I imagine s/he will recommend tapering (as you've tried to do), but s/he will also be able to moderate you're withdrawal and any symptoms you might experience.

    (In your shoes, I would make an appt. asap to see the doc and get his/her help with this.)

    I hope other things are going ok for you. :hug:
     
  3. Valteron

    Valteron Well-Known Member

    My doc really does not understand addiction much. I forgot to mention I am also an alcoholic (100% sober since 1993). I keep him because he is a good doctor from all other medical points of view. But I am used to AA and the power that one addict can have just by sharing with another.

    I will speak to him, but I get the feeling personal experiences from others could be a real "weapon of choice" in my coming fight for freedom. What I need to ask is things like "did you get crazy anxieties that you could not get out of your head no matter how crazy you knew them to be?" That is not the kind of quesrtion doctors really understand. I need the help of fellow addicts and nut cases like myself.:biggrin:
     
  4. Valteron

    Valteron Well-Known Member

    Well, since I have not received a single response other than one person telling me to see the doctor, (and I have explained why that is of limited value) I can see that I need not expect any help here!:sad:

    Either not a single person on this forum has ever used this drug clonazepam (a.k.a. Klonopin, Paxam, Rivotril) or has ever tried to get off it, or they don't give a fuck. I suspect the latter. Thanks a lot.:sad:
     
  5. SpencerA

    SpencerA Well-Known Member

    hey i'm really sorry i don't have any knowledge on such a drug, i was addicted to valium for a couple of years, so i know how hard it is to come off certain drugs, it's especially frustrating especially when they're prescribed. If your doctor knew you had an addictive personality as such, he should have probably tried prescribing an alternative in the first place but perhaps that was his only option. if i find out anymore i'll let you know x
     
  6. Valteron

    Valteron Well-Known Member

    Thank you laureyxo. It is not your fault if you have no experience with this substance. You are kind to answer anyhow.
     
  7. fromthatshow

    fromthatshow Staff Alumni

    I'm on it but I need it. If you don't really need it you should get off it :hug:
     
  8. Valteron

    Valteron Well-Known Member

    Well, I must say this posting has been about as useful as tits on a bull in getting me help:rolleyes:. I will try moving the message to another board.
     
  9. Valteron

    Valteron Well-Known Member

    Modertor, please close this thread. It is obvious I am not going to get any help on SF. Wirth the exception of Bob, who gave me some useful info in my "Let it all hang out" thread, nobody bothered to post anything.:sad:

    I will try to be equally helpful and supportive when others ask for support, I assure you!!!!!
     
  10. ~PinkElephants~

    ~PinkElephants~ Senior member

    I was reading up on Klonopin just because I am clueless about it and the problem is a side effect of the drug is sleep disturbance so why your doctor would prescribe it simply for helping you sleep is beyond me. If you are addicted to it you should slowly start to ween yourself off of it. Simply stopping it could have a severe withdrawal reaction so you're better off taking half a dose if possible then taking none.

    Personally I think you should seek a new doctor since he's had you on this drug for 5 years and it's not even meant for sleeping.

    Also, you say you've become depressed recently. Here are a list of side effects of the drug which you may know of already but it doesn't hurt to give them to you just in case.

    SIDE EFFECTS: The most commonly noted side effects associated with clonazepam are sedation, which is reported in approximately half of patients, dizziness which is reported in one-third of patients, weakness, and unsteadiness. Other side effects include a feeling of depression, loss of orientation, headache, and sleep disturbance.

    Like all benzodiazepines, clonazepam can cause physical dependence. Suddenly stopping therapy after a few months of daily therapy may be associated with a feeling of loss of self-worth, agitation, and insomnia. If clonazepam is taken continuously for longer than a few months, stopping therapy suddenly may produce seizures, tremors, muscle cramping, vomiting, and/or sweating.
    Therefore, discontinuation usually is accomplished by reducing the dose gradually.
     
  11. Valteron

    Valteron Well-Known Member

    Thank you Kiana.
     
  12. ~PinkElephants~

    ~PinkElephants~ Senior member

    Anytime. If you'd like some links let me know I can dig them up. Good luck
     
  13. meh__

    meh__ Well-Known Member

    Hi Valteron,
    I took clonazepam for just about a year and a half and I have to agree it is very addictive. I see you are taking about .5 or 1 mg a night.(i never knew it was prescribed for sleeping) I used to take 2 mg a day (sometimes more) before I went to school or did anything because I have severe anxiety. It would make me feel less anxious but also like I was stoned so I think that's why it was hard for me to stop taking.Eventually I went to my psychiatrist and told him what was going on and he started giving me less and less pills and I was forced to ween myself off. I did start smoking aLOT more when i stopped but thats about it. I guess this post isnt very helpful but i just want to say i can relate. good luck on stopping, it is possible!
     
  14. Valteron

    Valteron Well-Known Member

    Thank you so much, meh. This IS helpful. So many people have told me that they never heard of it being prescribed for sleeping. . . . strange. . . .makes me wonder about my doctor.

    Anyhow, I am now on my weaning regimen. I take .5 mg. for two nights and then on each day of the month divisible by 3 (like 6, 9, 12, 15. etc.) I take a whole one. Apparently this drug has an amazing half-life of 65 hours which means it takes 65 hours or 2.5 days for half a dose to leave your system.

    So the "descent" should be nice and slow. By the end of February I will go to just .5 mg. every night for about 2 weeks. Then maybe .5 for two nights and one-quarter mg. every date divisible by 3.

    Anyhow, you get the idea! I will keep you posted about how it is going. With any luck I should be 100% free by Easter.
     
Thread Status:
Not open for further replies.